Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 52, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jul 31, 2013, 4:37 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2013, 4:37 AM HST (14:37 UTC)
- Expired
- Aug 1, 2013, 3:03 AM HST
- In force
- 22 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 2.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608 WWHW70 PHFO 311437 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 437 AM HST WED JUL 31 2013 ...WIND ADVISORY OVER PORTIONS OF BIG ISLAND AND THE SUMMIT OF HALEAKALA TODAY... .HIGH PRESSURE NORTHEAST OF THE STATE HAS BROUGHT STRONG WINDS TO THE SUMMITS OF HALEAKALA...MAUNA KEA AND MAUNA LOA AS WELL AS THE KOHALA AREA AND HUMUULA SADDLE OF THE BIG ISLAND. HIZ022-025>028-010345- /O.NEW.PHFO.WI.Y.0052.130731T1437Z-130801T0400Z/ HALEAKALA SUMMIT-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 437 AM HST WED JUL 31 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS OVER 50 MPH. WINDS WILL BE STRONGEST OVER RIDGE TOPS AND GAPS AND WILL NOT AFFECT THE HILO AREA. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
4 follow-up statements
484 WWHW70 PHFO 311904 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 904 AM HST WED JUL 31 2013 ...WIND ADVISORY FOR KAHOOLAWE AND PORTIONS OF BIG ISLAND AND THE SUMMIT OF HALEAKALA TODAY... .HIGH PRESSURE NORTHEAST OF THE STATE WILL BRING STRONG AND GUSTY WINDS TO THE SUMMITS OF HALEAKALA...MAUNA KEA AND MAUNA LOA...WELL AS THE KOHALA AREA AND HUMUULA SADDLE OF THE BIG ISLAND. HIZ016-010400- /O.EXA.PHFO.WI.Y.0052.000000T0000Z-130801T0400Z/ KAHOOLAWE- 904 AM HST WED JUL 31 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 30 TO 40 MPH WITH GUSTS OVER 50 MPH. * TIMING...THROUGH TODAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ022-025>028-010400- /O.CON.PHFO.WI.Y.0052.000000T0000Z-130801T0400Z/ HALEAKALA SUMMIT-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 904 AM HST WED JUL 31 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS OVER 50 MPH. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BIRCHARD
611 WWHW70 PHFO 312214 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1214 PM HST WED JUL 31 2013 ...WIND ADVISORY FOR KAHOOLAWE AND PORTIONS OF BIG ISLAND AND THE SUMMIT OF HALEAKALA TODAY... .HIGH PRESSURE NORTHEAST OF THE STATE WILL BRING STRONG AND GUSTY WINDS TO THE SUMMITS OF HALEAKALA...MAUNA KEA AND MAUNA LOA... WELL AS THE KOHALA AREA AND HUMUULA SADDLE OF THE BIG ISLAND. HIZ024-010400- /O.EXA.PHFO.WI.Y.0052.000000T0000Z-130801T0400Z/ SOUTH BIG ISLAND- INCLUDING THE CITIES OF...SOUTH POINT...PAHALA 1214 PM HST WED JUL 31 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 25 TO 35 MPH...WITH GUSTS NEAR 50 MPH. * TIMING...THROUGH TODAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ016-022-025>028-010400- /O.CON.PHFO.WI.Y.0052.000000T0000Z-130801T0400Z/ KAHOOLAWE-HALEAKALA SUMMIT-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1214 PM HST WED JUL 31 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST TO EAST 25 TO 35 MPH WITH GUSTS OVER 50 MPH. * TIMING...THROUGH TODAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BIRCHARD
183 WWHW70 PHFO 010143 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 PM HST WED JUL 31 2013 ...WIND ADVISORY FOR LANAI KAHOOLAWE THE SUMMIT OF HALEAKALA AND PORTIONS OF THE BIG ISLAND... .HIGH PRESSURE NORTHEAST OF THE STATE WILL BRING STRONG AND GUSTY WINDS TO PORTIONS OF MAUI COUNTY AND THE BIG ISLAND. HIZ014-015-011445- /O.EXB.PHFO.WI.Y.0052.000000T0000Z-130801T1600Z/ LANAI MAKAI-LANAI MAUKA- INCLUDING THE CITIES OF...MANELE...LANAI CITY 343 PM HST WED JUL 31 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ016-022-024>028-011445- /O.EXT.PHFO.WI.Y.0052.000000T0000Z-130801T1600Z/ KAHOOLAWE-HALEAKALA SUMMIT-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 343 PM HST WED JUL 31 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...NORTHEAST TO EAST 25 TO 35 MPH WITH GUSTS OVER 50 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BIRCHARD
117 WWHW70 PHFO 011303 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 303 AM HST THU AUG 1 2013 HIZ014>016-022-024>028-011415- /O.CAN.PHFO.WI.Y.0052.000000T0000Z-130801T1600Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-HALEAKALA SUMMIT- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF...MANELE...LANAI CITY... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 303 AM HST THU AUG 1 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS ARE GRADUALLY DECREASING AND ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. $$ REYNES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 31, 4:00 AM HST, 37 minutes earlier.
Area forecast discussion, Jul 31, 4:00 AM HST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST WED JUL 31 2013 .SYNOPSIS... A SURFACE HIGH PRESSURE FAR NORTHEAST OF THE STATE WILL PROVIDE BREEZY TRADE WINDS THROUGH THE REST OF THE WEEK. PASSING LOW CLOUDS AND SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS. WINDS ARE EXPECTED TO EASE A BIT EARLY NEXT WEEK AS THE SURFACE HIGH PRESSURE WEAKENS. && .DISCUSSION... RATHER MOIST AND STILL UNSTABLE AIR MASS PERSISTS OVER THE ISLANDS THIS MORNING...AS REVEALED BY EARLY MORNING LIHUE AND HILO SOUNDINGS. THE ISLANDS HAVE NOT SEEN MUCH IN TERM OF PRECIPITATION THOUGH... AND THAT MAY BE DUE TO A LACK OF TRIGGER TO PROMOTE DEVELOPMENT OF RAINFALL. STILL EXPECT A DRIER AND MORE STABLE AIR MASS TO SPREAD ACROSS THE ISLAND CHAIN LATER TODAY FROM THE EAST...AS FORECAST CHARTS CONTINUE TO SUGGEST. PATCHES OF MID AND HIGH CLOUDS ALSO SPREAD ACROSS THE STATE EARLY THIS MORNING. THESE MAY LINGER AT LEAST THROUGH THE DAY...ADDING SOME CLOUDINESS TO THE SKIES. A SURFACE HIGH PRESSURE FAR NORTHEAST OF THE ISLANDS WILL MAINTAIN BREEZY TRADE WINDS TO THE ISLANDS THROUGH REST OF THE WEEK. IN FACT...TRADE WINDS WILL BE STRONGEST FOR THE NEXT 24 HOURS...THEN EASE SLIGHTLY. AS SUCH...TRADE WIND WEATHER WILL PREVAIL ACROSS THE AREA THROUGH THE REST OF THE WEEK...WITH PASSING LOW CLOUDS AND SHOWERS AFFECTING MAINLY WINDWARD AND MOUNTAIN AREAS. WITH A DRIER ATMOSPHERIC CONDITIONS TO SPREAD ACROSS THE STATE UNDER A MARGINALLY STABLE AIR MASS...RAINFALL AMOUNTS MAY BE LIMITED. TRADE WINDS ARE EXPECTED TO DECREASE TO MORE TYPICAL SUMMER TIME LEVEL EARLY NEXT WEEK...AS THE HIGH PRESSURE FAR NORTHEAST WEAKENS. && .AVIATION... GUSTY TRADE WINDS BUILDING IN FROM THE EAST WILL FOCUS CLOUDS AND SHRA ALONG WINDWARD COASTS AND SLOPES...RESULTING IN ISOL MVFR CONDITIONS IN THOSE AREAS. AIRMET FOR MTN OBSCURATION ON KAUAI WILL LIKELY BE DROPPED LATER THIS MORNING. AN AIRMET FOR LOW LEVEL TURB IN THE LEE OF THE MOUNTAINS WILL CONTINUE. VFR WILL PREVAIL AT THE TERMINALS. && .MARINE... SURF FOR EAST FACING SHORES HAS SUBSIDED TO BELOW ADVISORY LEVEL EARLY THIS MORNING. HENCE THE HIGH SURF ADVISORY HAS BEEN CANCELLED. BUT THEN BREEZY TRADE WINDS WILL MAINTAIN ELEVATED SURF FOR EAST FACING SHORES AT LEAST THROUGH THE NEXT COUPLE OF DAYS. SMALL TO MODERATE SOUTH AND SOUTHEAST SWELLS WILL CONTINUE TONIGHT. A LARGER...LONG-PERIOD SOUTH SWELL IS ALSO EXPECTED TO PEAK NEAR ADVISORY LEVELS ALONG SOUTH-FACING SHORES LATER TODAY. AS BREEZY TRADE WINDS PREVAIL ACROSS THE ISLANDS TODAY...A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR WINDIER COASTAL WATERS AROUND MAUI AND BIG ISLAND. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 AM HST THU FOR THE TYPICALLY WINDIER WATERS AROUND MAUI COUNTY AND THE BIG ISLAND. && DISCUSSION/MARINE...HUI AVIATION...MORRISON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:11 PM HST | Areal Flood Advisory | HFO | Kauai | 3 hr |
| Jul 31, 11:57 AM HST | High Surf Advisory | HFO | 52 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.